Alert archive / Louisiana / River Flood Warnings in 2016
River Flood Warning 9, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Feb 3, 2016, 9:49 AM CST for East Baton Rouge Parish, Louisiana. It took effect at Feb 4, 2016, 6:00 AM CST. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2016, 9:49 AM CST (15:49 UTC)
- In effect from
- Feb 4, 2016, 6:00 AM CST
- Expired
- Feb 4, 2016, 12:00 PM CST
- In force
- 6 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County East Baton Rouge Parish, LA
The river
Written for the forecast point Comite River near Comite Joor Rd. (CMTL1). The gauge peaked at 18.76 ft at Feb 4, 2016, 3:00 PM CST.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07378000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
800 WGUS44 KLIX 031549 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 949 AM CST WED FEB 3 2016 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Louisiana... Comite River At Comite Joor Rd affecting East Baton Rouge Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! && LAC033-041800- /O.NEW.KLIX.FL.W.0009.160204T1200Z-160204T1800Z/ /CMTL1.1.ER.160204T1200Z.160204T1200Z.160204T1200Z.NO/ 949 AM CST WED FEB 3 2016 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Comite River At Comite Joor Rd. * from Thursday morning to Thursday afternoon. * At 9:00 AM Wednesday the stage was 14.1 feet. * Minor flooding is forecast. * Flood stage is 20.0 feet. * Forecast...The river is expected to rise to near flood stage tomorrow morning. * Impact...At 20.0 feet...High water will prevent recreational and industrial activity from Louisiana Highway 64 downstream to the Amite River junction. Farm animals and equipment should be moved to higher ground. && LAT...LON 3058 9093 3058 9103 3049 9104 3050 9094 $$ 24/RR
1 follow-up statement
932 WGUS84 KLIX 040252 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 852 PM CST WED FEB 3 2016 ...The flood warning has been cancelled for the following river in Louisiana... The Comite River At Comite Joor Rd affecting East Baton Rouge Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAC033-040322- /O.CAN.KLIX.FL.W.0009.000000T0000Z-160204T1800Z/ /CMTL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 852 PM CST WED FEB 3 2016 The Flood Warning is cancelled for The Comite River At Comite Joor Rd. * At 8:00 PM Wednesday the stage was 16.3 feet. * Flood stage is 20.0 feet. * Forecast...The river is expected to crest below flood stage at around 16.5 feet by late tonight. && LAT...LON 3058 9093 3058 9103 3049 9104 3050 9094 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 3, 8:02 AM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Feb 3, 8:02 AM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
802 AM CST WED FEB 3 2016
.SOUNDING DISCUSSION...
THERE WAS RAIN AT TIME OF LAUNCH WITH MAYBE SOME DATA
CONTAMINATION BETWEEN 850-700 MB. SOME EDITING WAS PERFORMED IN
THAT STRETCH TO SMOOTH OUT SOME FALSE LAPSE RATES. OTHERWISE...A
FRONTAL INVERSION IS NOTED TO 908 MB/3KFT...THEN SATURATED TO JUST
BELOW 500 MB WHERE THE BASE OF A VERY DRY COLUMN ALOFT THROUGH
TROPOPAUSE. PRECIPITABLE WATER HAS FALLEN SOMEWHAT TO 1.36 INCHES
AND SHOULD CONTINUE TO FALL THROUGHOUT THE DAY. SHALLOW NORTH TO
NORTHWEST WINDS 10-25 KT BELOW FRONTAL INVERSION...THEN SW 20-120
KT ALOFT. PEAK WIND 230/119 KT AT 46KFT. 24/RR
&&
.PREV DISCUSSION... /ISSUED 314 AM CST WED FEB 3 2016/
SHORT TERM...
CURRENT SYSTEM WILL BE SLOW TO MOVE OUT OF THE AREA TODAY. THE
EASTERN PORTION OF THE AREA WILL STILL HAVE SOME LINGERING
OVERRUNNING LIGHT RAIN TO CONTEND WITH THROUGH AT LEAST THE
MORNING HOURS AND SOME MAY LINGER INTO THE AFTERNOON FOR JACKSON
COUNTY AND PLAQUEMINES PARISH. WE WILL LEAVE THE OVERNIGHT TEMPS
IN THE 70S AS COLD AIR BEHIND THE FRONT WILL SETTLE BACK INTO THE
AREA MAKING IT FEEL LIKE FEBRUARY AGAIN. CLEAR SKIES AND COOL DAYS
AND NIGHTS WILL CONTINUE THROUGH THE REST OF THE WEEK WITH A VERY
PROGRESSIVE BUT RELATIVELY DRY PATTERN SETTING UP THROUGH THE
REMAINDER OF THE FCAST.
LONG TERM...
WE WILL SEE ANOTHER DEEP UPPER TROUGH DIG SOUTHWARD ALONG WITH
ANOTHER COLD FRONT MOVING THROUGH BY SATURDAY. THE FRONT WILL BE
QUITE DISTINGUISHABLE AS A GOOD LINE OF CLOUDS SHOULD BE
ASSOCIATED WITH IT DURING THE DAY SATURDAY. CANT RULE OUT A
SPRINKLE OR TWO BUT FOR THE MOST PART EVEN THE CLOUDS WILL BEGIN
TO DECAY AS THE FRONT MOVES THROUGH. THE SYSTEM WILL BRING SOME
STRONG NW WINDS AND A REINFORCEMENT OF COOL DRY AIR. ALMOST
IMMEDIATELY BEHIND THE SATURDAY FRONT WILL BE ANOTHER DIGGING
UPPER TROUGH THAT WILL BEGIN TO DEVELOP A DEEP SFC LOW AS IT
SWINGS EAST THROUGH OKLAHOMA AND ARKANSAS SUNDAY. THE COLD FRONT
ASSOCIATED WITH THIS SYSTEM WILL MOVE THROUGH OUR AREA SUNDAY
NIGHT INTO MONDAY MORNING. NOT A LOT EXPECTED WITH THIS FRONT
EITHER AS ONLY A NARROW LINE OF CLOUDS MAY MOVE THROUGH THE AREA
SUNDAY NIGHT OR MONDAY MORNING. NW WINDS WILL ONCE AGAIN BE BRISK
BEHIND THIS FRONT AND ANOTHER REINFORCING SURGE OF COOL DRY AIR
WILL MOVE BACK INTO THE AREA. THE MID LEVEL THERMAL TROUGH
ASSOCIATED WITH THIS SYSTEM WILL MOVE THROUGH MONDAY AND COULD BE
DEEP ENOUGH TO CAUSE SOME SNOWFALL OVER NORTHERN MISS INTO CENTRAL
ALABAMA. MODELS HAVE BEEN CHALLENGED QUITE A BIT WITH RESOLVING
THIS DEEP SYNOPTIC UPPER TROUGH. WOULD LIKE TO SEE THE BASE OF THE
UPPER TROUGH STAY NORTH IN FUTURE MODEL RUNS AS ANY DISPLACEMENT
SOUTHWARD COULD POSSIBLY BE AN ISSUE.
AVIATION...
OUTFLOW BOUNDARY/COLD FRONT HAS CLEARED ALL TERMINALS WITH THE
EXCEPTION OF KGPT...WHICH SHOULD SEE IT PRIOR TO 12Z TAF PACKAGE
ISSUANCE. THERE IS SOME ELEVATED CONVECTION BEHIND THE FRONT...SO
WILL NEED TO CARRY CONVECTION FOR A FEW MORE HOURS FROM THE TIME OF
THIS WRITING...BUT LIKELY TO REMOVE FROM MOST TERMINALS PRIOR TO
12Z. THERE IS LIKELY TO BE A PERIOD OF SEVERAL HOURS AFTER THE
BOUNDARY MOVES THROUGH WHERE WINDS WILL BE VARIABLE BEFORE NORTHWEST
TO NORTH WINDS PREDOMINATE. MAINLY IFR CEILINGS IN ADVANCE OF THE
FRONT...BUT VFR BEHIND THE CONVECTION. WILL NEED TO MONITOR FOR
POTENTIAL OF A BRIEF PERIOD OF IFR CONDITIONS TO SET BACK IN DURING
THE VARIABLE WINDS...BUT NOT SEEING MUCH OF THAT RIGHT NOW.
ANTICIPATE THAT ALL TERMINALS WILL BECOME VFR DURING THE LATE
MORNING OR EARLY AFTERNOON. BEYOND THAT...MAIN FORECAST CONCERN
WOULD BE POTENTIAL FOR WIND GUSTS ABOVE 20 KNOTS AT KMSY AND KNEW
LATER TONIGHT. 35
MARINE...
CONVECTION MOVING THROUGH COASTAL WATERS SHOULD ELIMINATE ANY
REMAINING SEA FOG AND AM ALLOWING MARINE FOG ADVISORY TO EXPIRE WITH
THIS FORECAST PACKAGE ISSUANCE. REAL COLD ADVECTION DOES NOT REALLY
PLUG IN UNTIL LATER TONIGHT OR EARLY THURSDAY MORNING...SO SHOULD BE
ABLE TO JUST CARRY EXERCISE CAUTION HEADLINES ON THE OPEN WATERS
TODAY. AFTER THE FRONT MOVES WELL OFFSHORE...STRONG COLD AND DRY AIR
ADVECTION ASSOCIATED WITH A RIDGE BUILDING INTO THE AREA WILL ALLOW
FOR BOUNDARY LAYER FLOW IN EXCESS OF 20 KNOTS TO EASILY MIX DOWN TO
THE SURFACE. AS A RESULT...AN EXTENDED PERIOD OF SMALL CRAFT
ADVISORY CONDITIONS IS EXPECTED BEGINNING TONIGHT AND PERSIST
THROUGH FRIDAY MORNING. SEAS WILL CORRESPONDINGLY INCREASE TO
BETWEEN 5 AND 7 FEET IN THE OPEN GULF WATERS AND 3 TO 5 FEET IN THE
SOUNDS AND LAKES. WINDS SHOULD FINALLY BEGIN TO RELAX FRIDAY
AFTERNOON...AS THE CENTER OF THE RIDGE BECOMES MORE CENTERED OVER
THE GULF SOUTH AND THE PRESSURE GRADIENT WEAKENS. BEYOND
SATURDAY...FORECAST CONFIDENCE DIMINISHES WITH SIGNIFICANT
DIFFERENCES BETWEEN MEDIUM RANGE MODELS. HAVE ADOPTED THE BLENDED
SOLUTION UNTIL MODEL DIFFERENCES RESOLVE. 35
DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOODING CONTINUES ON MISSISSIPPI/PEARL RIVERS.
MONITORING CONVECTION EARLY THIS MORNING.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 62 36 53 30 / 10 10 0 0
BTR 64 38 55 32 / 10 10 0 0
ASD 64 41 56 35 / 30 10 0 0
MSY 64 44 55 38 / 30 10 0 0
GPT 64 42 56 36 / 40 10 0 0
PQL 65 44 56 35 / 50 10 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Feb 3, 5:06 AM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 506 AM CST WED FEB 3 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-032315- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 506 AM CST WED FEB 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL MOVE OUT OF THE COASTAL WATERS THIS MORNING. A FEW STORMS COULD STILL PRODUCE GUSTY WINDS OVER THE COASTAL WATERS THROUGH LATE THIS MORNING. SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THE COASTAL WATERS FOR WINDS FREQUENTLY IN THE 15 TO 20 KNOTS RANGE WITH HIGHER GUSTS ALONG WITH CHOPPY WATERS. AN INCREASE IN NORTHERLY WINDS COULD PRODUCE SMALL CRAFT ADVISORY CONDITIONS OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS AND ROUGH SEAS IN ASSOCIATION WITH THE COLD FRONT PASSAGE ARE EXPECTED TO RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 7:28 PM CST | River Flood Warning | LIX | Saint Tammany | 32 days |
| Feb 2, 8:28 PM CST | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 47 min |
| Feb 2, 8:48 PM CST | Special Weather Statement | LIX | East Feliciana, West Baton Rouge | 27 min |
| Feb 2, 9:24 PM CST | Marine Dense Fog Advisory | LIX | 6 hr | |
| Feb 2, 9:44 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge | 31 min |
| Feb 2, 11:31 PM CST | Special Weather Statement | LIX | Assumption, Saint James | 29 min |
| Feb 3, 12:13 AM CST | Special Weather Statement | LIX | Saint Tammany | 62 min |
| Feb 3, 12:58 AM CST | Special Marine Warning | LIX | 92 min | |
| Feb 3, 1:34 AM CST | Special Marine Warning | LIX | 56 min | |
| Feb 3, 2:10 AM CST | Special Marine Warning | LIX | 95 min | |
| Feb 3, 3:24 AM CST | Special Marine Warning | LIX | 51 min | |
| Feb 3, 3:26 AM CST | Special Marine Warning | LIX | 94 min | |
| Feb 3, 9:51 AM CST | River Flood Warning | LIX | Tangipahoa | 3 days |
| Feb 3, 2:59 PM CST | Small Craft Advisory | LIX | 39 hr |
Nearby
River Flood Warnings in Louisiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.